Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 29, NWS Quad Cities, IA

May 8, 2014McDonough County, Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 8, 2014, 4:40 PM CDT for McDonough County, Warren County, Illinois. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2014, 4:40 PM CDT (21:40 UTC)
Expired
May 8, 2014, 5:30 PM CDT
In force
50 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties McDonough County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 103 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 5:00 PM CDTTSTM WND DMG8 E Roseville, ILTREE SNAPPED OFF AND OVER ROAD. 1 FOOT DIAMETER TREE. OTHER TREE BRANCHES DOWN IN THAT AREA AND LOCATIONS A FEW MILES NORTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1312 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WUUS53 KDVN 082140
SVRDVN
ILC109-187-082230-
/O.NEW.KDVN.SV.W.0029.140508T2140Z-140508T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 PM CDT THU MAY 8 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
  WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 530 PM CDT

* AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOOD HOPE...
  AND MOVING NORTH AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MONMOUTH...PRAIRIE CITY...LITTLE SWAN LAKE...ROSEVILLE...WALNUT
  GROVE...SWAN CREEK...PRAIRIE CITY AIRPORT...YOUNGSTOWN...
  GREENBUSH...PONEMAH...LARCHLAND...BERWICK...ORMONDE...CAMERON...
  MONMOUTH MUNICIPAL AIRPORT...COLDBROOK AND GERLAW.

OTHER LOCATIONS AFFECTED INCLUDE WARREN COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4054 9084 4064 9080 4064 9079 4066 9079
      4107 9063 4102 9043 4064 9044 4047 9051
TIME...MOT...LOC 2141Z 200DEG 38KT 4060 9066

HAIL...0.75IN
WIND...60MPH

$$
5 follow-up statements
774 
WWUS53 KDVN 082147
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 PM CDT THU MAY 8 2014

ILC109-187-082230-
/O.CON.KDVN.SV.W.0029.000000T0000Z-140508T2230Z/
MCDONOUGH IL-WARREN IL-
447 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WARREN AND
NORTHEASTERN MCDONOUGH COUNTIES UNTIL 530 PM CDT...

AT 444 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOOD HOPE...
AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN MCDONOUGH AND WARREN COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...GREENBUSH...BERWICK AND CAMERON.

OTHER LOCATIONS AFFECTED INCLUDE WARREN COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4064 9079 4066 9079 4107 9063 4102 9043
      4064 9044 4053 9050
TIME...MOT...LOC 2147Z 210DEG 43KT 4065 9061

HAIL...1.00IN
WIND...60MPH

$$
263 
WWUS53 KDVN 082151
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 PM CDT THU MAY 8 2014

ILC109-082201-
/O.CAN.KDVN.SV.W.0029.000000T0000Z-140508T2230Z/
MCDONOUGH IL-
451 PM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCDONOUGH COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4063 9053 4063 9068 4064 9079 4066 9079
      4107 9063 4102 9043 4064 9044 4063 9045
      4063 9052
TIME...MOT...LOC 2151Z 210DEG 43KT 4067 9059

$$

ILC187-082230-
/O.CON.KDVN.SV.W.0029.000000T0000Z-140508T2230Z/
WARREN IL-
451 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WARREN COUNTY
UNTIL 530 PM CDT...

AT 449 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LITTLE SWAN
LAKE...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WARREN
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...BERWICK AND CAMERON.

OTHER LOCATIONS AFFECTED INCLUDE WARREN COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4063 9053 4063 9068 4064 9079 4066 9079
      4107 9063 4102 9043 4064 9044 4063 9045
      4063 9052
TIME...MOT...LOC 2151Z 210DEG 43KT 4067 9059

HAIL...1.00IN
WIND...70MPH

$$
901 
WWUS53 KDVN 082156
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
456 PM CDT THU MAY 8 2014

ILC187-082230-
/O.CON.KDVN.SV.W.0029.000000T0000Z-140508T2230Z/
WARREN IL-
456 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WARREN
COUNTY UNTIL 530 PM CDT...

AT 453 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LITTLE SWAN
LAKE...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
MONMOUTH...LARCHLAND...BERWICK...ORMONDE...MONMOUTH MUNICIPAL
AIRPORT...CAMERON...GERLAW AND COLDBROOK.

OTHER LOCATIONS AFFECTED INCLUDE WARREN COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4063 9045 4063 9068 4068 9068 4107 9063
      4102 9043 4064 9044
TIME...MOT...LOC 2157Z 210DEG 43KT 4073 9054

HAIL...1.00IN
WIND...70MPH

$$
491 
WWUS53 KDVN 082209
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
509 PM CDT THU MAY 8 2014

ILC187-082230-
/O.CON.KDVN.SV.W.0029.000000T0000Z-140508T2230Z/
WARREN IL-
509 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WARREN COUNTY UNTIL 530 PM CDT...

AT 506 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ABINGDON...AND
MOVING NORTHEAST AT 50 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED 
5 MILES NORTHEAST OF CAMERON. 

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COLDBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4079 9058 4104 9051 4102 9043 4074 9044
TIME...MOT...LOC 2208Z 210DEG 43KT 4085 9045

HAIL...1.00IN
WIND...60MPH

$$
551 
WWUS53 KDVN 082217
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
517 PM CDT THU MAY 8 2014

ILC187-082228-
/O.CAN.KDVN.SV.W.0029.000000T0000Z-140508T2230Z/
WARREN IL-
517 PM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARREN COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

LAT...LON 4079 9058 4104 9051 4102 9043 4074 9044
TIME...MOT...LOC 2218Z 210DEG 43KT 4095 9037

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:27 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 8, 2:27 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
227 PM CDT THU MAY 8 2014

.DISCUSSION...
ISSUED AT 225 PM CDT THU MAY 8 2014
AS OF 2 PM...MOST OF OUR CWA CONTINUES TO SLOWLY DESTABILIZE WITH
FILTERED SUNSHINE BETWEEN PERIODS OF OPAQUE MID CLOUDS AND LIGHT
SHOWERS. AFTER A QUICK ROUND OF WEAK ELEVATED CONVECTION ROLLED
NORTH THROUGH EASTERN IOWA...WE NOW AWAIT THE MAIN SHOW. TODAYS
SEVERE THREATS REMAIN COMPLICATED BY MARGINAL SUN...AND A WEAKLY
CAPPED ATMOSPHERE. THE FORCING WILL ARRIVE THIS EVENING...AS IT IS
SHOWING ITS HAND IN WESTERN IOWA AT THIS TIME. THE MODE OF
CONVECTION APPEARS TO BE BROKEN LINES...WITH SUPERCELLS CERTAINLY
POSSIBLE DURING THE EVENING BEFORE AN EVENTUAL EVOLUTION INTO A
LARGE AREA OF SHOWERS AND STORMS. HIGHER THAN AVERAGE PWAT VALUES OF
1.20 TO 1.4 SHOULD ALLOW FOR SOME STRIPES OF HEAVY RAIN WITHIN
TONIGHTS EVENT WHERE SOME LOCATIONS WILL SEE OVERLAID PCPN OF
PRECEDING STRONG/SEVERE CELLS/SUPERCELLS...THEN THE MAIN LINE WITH
STRATIFORM RAIN AREA FOLLOWING. SEVERE WISE...THE EVENING SUPERCELLS
SHOULD THEY FIRE AHEAD OF THE CENTRAL IOWA CONVECTION...WILL CARRY A
NOTABLE HAIL THREAT AS WELL AS WINDS TO 60 TO 70 MPH.
TORNADOES...WHILE NOT LIKELY...CANNOT BE RULED OUT WITH THESE CELLS
AS WELL. HIGH PRECIPITATION SUPERCELLS WOULD BE FAVORED WITH THIS
EVENT...LEADING TO A PREFERENCE FOR HEAVY RAIN/HAIL BEING THE MAIN
THREATS.

OVERNIGHT...A TRANSITION TO LARGE COVERAGE STRATIFORM IS LIKELY
BEFORE THE RAIN EXITS EAST BY SUNRISE. THUS...POPS WILL BE
MAINTAINED HIGH INTO THE NIGHT. RAINFALL AMOUNT OUTSIDE OF THE NARROW
BANDS OF MULTI STORM TOTALS SHOULD BE GENERALLY 0.5 TO 0.75 THROUGH
MORNING.

FRIDAY SHOULD BE DRY...WITH WEST WINDS AND TEMPERATURES IN THE 60S
WEST TO LOWER 70S CENTRAL AND EAST. AFTER A COOL NIGHT FRIDAY NIGHT
IN THE MID 40S TO AROUND 50...WE WILL SEE A RAPID TRANSITION TO
WAA...AGAIN BY SATURDAY. RAINS SHOULD HOLD OFF UNTIL AFTERNOON AS
SATURATION SHOULD NOT BE TOO AGGRESSIVE AFTER OUR STORM IN THE SHORT
TERM. HOWEVER...BY LATE PM...LIFT AND WAA SHOULD COMBINE WITH
MOISTURE RETURN TO BRING SOME ELEVATED SHOWERS AND STORMS TO THE
REGION. POPS WILL BE HIGH CHANCE TO LIKELY SATURDAY NIGHT THROUGH
MONDAY NIGHT AS ANOTHER VERY SLOW MOVING FRONT LAYS OUT OVER THE
MIDWEST...WITH SEVERAL ROUNDS OF SIGNIFICANT RAIN...AND POSSIBLE
SEVERE ON BOTH SUNDAY AND MONDAY AFTERNOONS. THESE DETAILS WILL NOT
BE CLEAR FOR AT LEAST ANOTHER 2 DAYS...BUT IN THE MEAN TIME...IT IS
CERTAINLY A PATTERN OFFERING UP THESE THREATS.

MUCH COOLER WEATHER CONTINUES TO BE FORECAST FOR THE END OF THE
WEEK...BUT IT IS MUCH TOO FAR OUT TO RAISE ANY THREAT FOR FROST
HEADLINES AT TIME TIME.
ERVIN

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1246 PM CDT THU MAY 8 2014

SCATTERED THUNDERSTORMS IN THE VICINITY OF CID AND DBQ WILL
DISSIPATE EARLY THIS AFTERNOON...THEN THE OCUS WILL TURN TO
MORE VIGOROUS THUNDERSTORMS REDEVELOPING FROM MID TO LATE
AFTERNOON. A MORE ORGANIZED LINE OF THUNDERSTORMS IS LIKELY THIS
EVENING AS A LOW PRESSURE SYSTEM IN THE PLAINS SWEEPS A COLD FRONT
THROUGH THE REGION. SOME OF THE STORMS THIS EVENING MAY PRODUCE
HAIL AND STRONG GUSTY WINDS...BUT THIS POTENTIAL IS TOO LOW TO
INCLUDE IN THE TERMINALS AT THIS TIME. OTHERWISE...CONDITIONS WILL
BE VFR...WITH MVFR CIGS POSSIBLE FOLLOWING THE OVERNIGHT FRONTAL
PASSAGE. THIS FRONT WILL ALSO VEER BRISK SOUTH WINDS TO SOUTHWEST
AND THEN WEST FOR FRIDAY MORNING.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

DISCUSSION...ERVIN
AVIATION...11
Hazardous weather outlook, May 8, 4:00 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 AM CDT THU MAY 8 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-090900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
400 AM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL PRODUCE ROUNDS OF THUNDERSTORMS TODAY AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED...MAINLY BETWEEN NOON
AND MIDNIGHT.  THE MAIN THREAT WILL BE STRONG AND POTENTIALLY
DAMAGING WINDS OF 45 TO 65 MPH WITH LARGE HAIL UP 1.25 INCHES THE
SECONDARY THREAT.

THE STORM PREDICTION CENTER HAS THE ENTIRE OUTLOOK AREA IN A SLIGHT
RISK.

PORTIONS OF THE MISSISSIPPI RIVER ARE EXPERIENCING FLOODING. PLEASE
SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANY LINGERING NON-SEVERE THUNDERSTORMS WILL END FRIDAY MORNING AS A
COLD FRONT SWEEPS EAST OF THE OUTLOOK AREA.

ANOTHER STRONG AND SLOW MOVING STORM SYSTEM WILL BRING SEVERAL ROUNDS
OF THUNDERSTORMS SATURDAY NIGHT THROUGH TUESDAY. SEVERE STORMS AND
HEAVY RAINFALL ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY INTO THIS EVENING.  ANY REPORTS OF
SEVERE WEATHER WOULD BE APPRECIATED.

NICHOLS/21

In the hours before

Special weather statement, May 8, 3:28 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT THU MAY 8 2014

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-082115-
CLARK-DES
MOINES-HANCOCK-HENDERSON-HENRY-JEFFERSON-LEE-MCDONOUGH-SCOTLAND-VAN
BUREN-WARREN-
328 PM CDT THU MAY 8 2014

...RAPIDLY DEVELOPING THUNDERSTORMS OVER NORTHEAST MISSOURI MOVING
INTO SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS RAPIDLY DEVELOPING 15 MILES SOUTHEAST OF
RUTLEDGE...OR 16 MILES EAST OF EDINA...MOVING NORTHEAST AT 45 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  KAHOKA AROUND 340 PM CDT...
  ST. FRANCISVILLE AND WAYLAND AROUND 350 PM CDT...
  NEW BOSTON...MONTROSE AND NAUVOO AROUND 355 PM CDT...
  IOWA ARMY AMMUNITION PLANT AROUND 400 PM CDT...

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...AND
BRIEF HEAVY RAIN...ARE EXPECTED WITH THESE STORMS.

IF YOU HEAR THUNDER...MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.

LAT...LON 4019 9150 4024 9151 4025 9195 4030 9196
      4030 9218 4108 9189 4104 9047 4019 9115
TIME...MOT...LOC 2022Z 219DEG 70KT 4023 9182

SHEETS
Local storm report, May 8, 4:01 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
401 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             KAHOKA                  40.42N 91.72W
05/08/2014  M0.25 INCH       CLARK              MO   PUBLIC

&&

TEO
Local storm report, May 8, 4:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     KAHOKA                  40.42N 91.72W
05/08/2014                   CLARK              MO   PUBLIC

            SOME ROOF SHINGLES BLOWN OFF AND SWING SET BLOWN OVER.

&&

TEO
Local storm report, May 8, 4:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND DMG     KAHOKA                  40.42N 91.72W
05/08/2014                   CLARK              MO   LAW ENFORCEMENT

            SOME TREES UPROOTED...TRAMPOLINE MOVED AND SOME ROOF
            SHINGLES DAMAGED.

&&

TEO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:28 PM CDTSpecial Weather StatementDVNHancock, Henderson47 min
May 8, 6:00 PM CDTSpecial Weather StatementDVNHenry30 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.